Accessible Unlicensed Requires Authentication Published by De Gruyter January 24, 2018

On the connectivity of the hyperbolicity region of irreducible polynomials

Mario Denis Kummer
From the journal Advances in Geometry

Abstract

We give a proof for the fact that an irreducible hyperbolic polynomial has only one pair of hyperbolicity cones. Apart from the use of Bertini’s Theorem the proof is elementary.

MSC 2010: 12D10; 14P10; 52A37

  1. Communicated by: C. Scheiderer

Acknowledgements

I would like to thank Daniel Plaumann, who encouraged me to write this note, and Eli Shamovich and Victor Vinnikov for some comments.

References

[1] A. Gabard, Sur la représentation conforme des surfaces de Riemann à bord et une caractérisation des courbes séparantes. Comment. Math. Helv.81 (2006), 945–964. MR2271230 Zbl1112.14066Search in Google Scholar

[2] O. Güler, Hyperbolic polynomials and interior point methods for convex programming. Math. Oper. Res. 22 (1997), 350–377. MR1450796 Zbl 0883.90099Search in Google Scholar

[3] L. Gȧrding, An inequality for hyperbolic polynomials. J. Math. Mech. 8 (1959), 957–965. MR0113978 Zbl 0090.01603Search in Google Scholar

[4] J. W. Helton, V. Vinnikov, Linear matrix inequality representation of sets. Comm. Pure Appl. Math. 60 (2007), 654–674. MR2292953 Zbl 1116.15016Search in Google Scholar

[5] T. Jörgens, T. Theobald, Hyperbolicity cones and imaginary projections. (2017) arXiv:1703.04988 [math.AG]Search in Google Scholar

[6] J.-P. Jouanolou, Théorèmes de Bertini et applications. Birkhäuser 1983. MR725671 Zbl 0519.14002Search in Google Scholar

[7] F. Klein, On Riemann’s theory of algebraic functions and their integrals. A supplement to the usual treatises. Dover Publications, New York 1963. MR0158068 Zbl 14.0358.01Search in Google Scholar

[8] V. A. Rohlin, Complex topological characteristics of real algebraic curves. Uspekhi Mat. Nauk33 (1978), no. 5(203), 77–89, 237. MR511882 Zbl 0437.14013Search in Google Scholar

[9] E. Shamovich, V. Vinnikov, Livsic-type determinantal representations and hyperbolicity. (2014) arXiv:1410.2826 [math.AG]Search in Google Scholar

Received: 2017-04-27
Published Online: 2018-01-24
Published in Print: 2019-04-24

© 2019 Walter de Gruyter GmbH, Berlin/Boston